Hodge Podge Quiz

40 Questions | Total Attempts: 43

SettingsSettingsSettings
NCLEX Quizzes & Trivia

Questions that I picked out from my NCLEX book. . . Enjoy!


Questions and Answers
  • 1. 
    A patient walks into the ER staggering, confused and verbally abusive. He complains of a headache and is asking for medication. You say that the doctor has to assess him first before giving medication and he becomes verbally abusive. You obtain leather restraints and threaten to place the client in restraints- what can the patient legally charge you with?
    • A. 

      Assult

    • B. 

      Battery

    • C. 

      Negligence

    • D. 

      Invasion of privacy

  • 2. 
    A new med is prescribed for a patient and it is higher than the recommended dose. The nurse is unable to locate the physician and the meds need to be given. What do you do?
    • A. 

      Administer the dose prescribed

    • B. 

      Hold the medication until the physician can be contacted

    • C. 

      Administer the recommended dose until the physician can be located

    • D. 

      Contact the nursing supervisor

  • 3. 
    The nurse is giving a bed bath to an assigned client when a Tech tells you that another one of your patients is in pain and needs meds. What would you do?
    • A. 

      Finish the bed bath and then administer the pain meds to the other client

    • B. 

      Ask the nursing asssitant to find out when the last pain med was given to the client

    • C. 

      Ask the nursing assistant to tell the client in pain that meds will be administered as soon as the bed bath is complete

    • D. 

      Cover the client, raise the side rails, tell the client you will return shortly and administer the pain medication to the other client after you checked the 5 rights.

  • 4. 
    You are assigned to 4 clients today in your rounds. Which client should you assess FIRST?
    • A. 

      A client scheduled for chest x-ray

    • B. 

      A client requiring daily dressing changes

    • C. 

      A post-op patient preparing for discharge

    • D. 

      A client receiving oxygen via nasal cannula who had diffuculty breathing during the previous shift

  • 5. 
    A physicians progress notes reads that a client has "insensible fluid loss of approx. 800 ml daily". You understand that this type of fluid loss can occur through
    • A. 

      The gastrointestinal tract

    • B. 

      Wound drainage

    • C. 

      The skin

    • D. 

      Urinary output

  • 6. 
    Which client is at risk for deficient fluid volume?
    • A. 

      A patient with a colostomy

    • B. 

      A client with congestive heart failure

    • C. 

      Client with decreased kidney function

    • D. 

      A client recieving frequent wound irrigations

  • 7. 
    You are caring for a patient with congestive heart failyre. You notice on assessment that the patient is dyspneic and crackles are audible on auscultation. What do you suspect and what additonal signs should you expect to note?
    • A. 

      Fluid volume excess; flat neck and hand veins

    • B. 

      Fluid volume excess; weight loss

    • C. 

      Fluid volume excess; increased blood pressure

    • D. 

      Fluid volume excess; decreased central venous pressure

  • 8. 
    You are a nursing student in clinicals and you have to administer Potassium Chloride IV. Lonna, your nursing instructor, determines that you are unprepared for this procedure if you state which of the following for the prep and administration of potassium?
    • A. 

      Obtaining a controlled IV infusion pump

    • B. 

      Monitoring uring output during administration

    • C. 

      Diluting an appropriate ammt. of normal saline

    • D. 

      Preparing potassium for bolus administration

  • 9. 
    You get labs back for your patient and notice that sodium level is 130 mEq. Which client is most at risk (disorder wise) because of this imbalance?
    • A. 

      Patient with renal failure

    • B. 

      Client who is taking diuretics

    • C. 

      Patient taking corticosteroids

  • 10. 
    You are caring for a patient with a NG tube; you assess a potassium level of 4.5 mEq and sodium level of 132 mEq. Based on this assessment, what would you irrigate the NG tube with?
    • A. 

      Tap water

    • B. 

      Sterile water

    • C. 

      Sodium Chloride

    • D. 

      Distilled water

  • 11. 
    You are assessing a patient with suspected hypocalcemia. Which of the following would you expect to find in your client?
    • A. 

      Twitching

    • B. 

      Negitive Trousseau's sign

    • C. 

      Hypoactive bowel sounds

    • D. 

      Hypoactive deep tendon reflexes

  • 12. 
    Your client has been advanced from clear liquid diet to a full liquid diet. The client is looking forward to the change because she has been "bored" with the clear liquid diet. What would you offer the patient?
    • A. 

      Tea

    • B. 

      Gelatin

    • C. 

      Custard

    • D. 

      Popsicle

  • 13. 
    You are assessing your client and notice that his central venous line (located in the right subclavian vein) you suspect an air embolism. What would you IMMEDIATLY do?
    • A. 

      Turn the patient on the left side with head lower than the feet

    • B. 

      Turn the patient on the left side, with head higher than the feet

    • C. 

      Turn the patient On right side, with head lower than the feet

    • D. 

      Turn the patient On right side, with head higher than feet

  • 14. 
    A client recieving parenteral nutrition (PN) is compaining of headache. You note increased blood pressure, bounding pulse, jugular vein distention, and crackles bilaterally. The nurse interpretes that the client is experiencing which complication?
    • A. 

      Sepsis

    • B. 

      Air embolism

    • C. 

      Hypervolemia

    • D. 

      Hyperglycemia

  • 15. 
    A client recieving parenteral nutirition (intravenous nutrition) suddenly spikes a fever. You notify the physician and the physician initially orders the solution and tubing be changed. The nurse should do which of the following?
    • A. 

      Discard them in the trash

    • B. 

      Return them to the hospital pharmacy

    • C. 

      Send them to the lab for culture

    • D. 

      Save them for return to the manufacturer

  • 16. 
    A patient enters the ER from a crash with severe internal bleeding. The patient is severly hypotensive and unresponsive. What you anticipate to give the patient to increase intravascular volume, replace immediate blood loss, and increase blood pressure?
    • A. 

      0.45% sodium chloride

    • B. 

      0.33% sodium chloride

    • C. 

      0.225% sodium chloride

    • D. 

      Lactated Ringers Solution

  • 17. 
    You are assessing a clients IV site. It is cool, pale, and swollen. You know the client is experiencing
    • A. 

      Infection

    • B. 

      Phlebitis

    • C. 

      Infiltration

    • D. 

      Thrombosis

  • 18. 
    You hung a 1000 ml bag of 5% Dextrose and 0.9% Sodium chloride at 3pm. At 3:45 you reassess and notice patient is dyspneic, experiencing chills, and apprehensive with an increased pulse rate. the IV bag has 400 ml remaining. What you would do FIRST
    • A. 

      Call the physician

    • B. 

      Slow the IV infusion

    • C. 

      Sit the client up in bed

    • D. 

      Remove the IV catheter

  • 19. 
    An IV site is reddened, warm, painful, and edematous proximal to the insertion point of the catheter. The patient is experiencing
    • A. 

      Phlebitis of the vein

    • B. 

      Infiltration of the IV line

    • C. 

      Hypersensitivity to the IV solution

    • D. 

      Allergic reation to the IV cath material

  • 20. 
    You have an order to administer packed red blood cells to a patient. How long do you need to stay with the patient to ensure that a transfusion reaction is not occuring?
    • A. 

      5 minutes

    • B. 

      15 minutes

    • C. 

      30 minutes

    • D. 

      45 minutes

  • 21. 
    A patient is having a transfusion reaction. After the nurse stops the transfusion, what action would immediatly follow?
    • A. 

      Remove IV line

    • B. 

      Run normal saline and keep vein open

    • C. 

      Run 5% dextrose in water

    • D. 

      Obtain a culture of the tip of the catheter that was removed

  • 22. 
    A client is experiencing hypovolemic shock. What would you anticipate that you need to give?
    • A. 

      Albumin

    • B. 

      Platelets

    • C. 

      Packed red blood cells

  • 23. 
    Your client is diagnosed with meningitis. Which transmission-based precautions would you take? How is meningitis transmitted?
    • A. 

      Private room

    • B. 

      Personal respiratory protection device

    • C. 

      Private room with negitive air pressure

    • D. 

      Mask worn by staff when client neds to leave the room

  • 24. 
    You have a patient who is diagnosed with MRSA. When you provide colostomy care, which of the following would you need to prepare for this procedure?
    • A. 

      Gloves and a gown

    • B. 

      Gloves and goggles

    • C. 

      Gloves, gown, shoe protectors

    • D. 

      Gloves, gown, goggles, face shield

  • 25. 
    You recieve an order to restrain a patient who is trying to pull out her IV. Which action is inappropriate for restraints?
    • A. 

      Safety knot in the restraining strap

    • B. 

      Restraint straps secured to the side rails

    • C. 

      Restraint straps that do not tighten when force is applied against them

    • D. 

      Restraint is secure and two fingers can slide eaisly between the restraint and the clients skin